My 6 years old just starting taking Zoloft. Need help from others with- experience.

Discussion in 'General Parenting' started by dlyn27, Apr 12, 2012.

  1. dlyn27

    dlyn27 New Member

    Hi, My little girl is 6 1/2 and has had issues since birth. After lots of early intervention and therapy she/we have gotten through most things but it is clear she suffers from an anxiety disorder. She has been seeing the same psychologist since 2 years old it has helped tremendously. I had not wanted my daughter taking any medications and the psychologist also agreed it hadn't been necessary until now. Over the past 6 months she has shown signs of depression. She say's things like, I just want to be alone, goes into her very small dark closest and just sits in there, will not eat for a couple of days at a time and say that she is just so tired. The other morning she said she just wanted to stay in bed and watch a movie on the portable DVD player. This isn't how it is everyday just every few weeks. On the anxiety front we deal on daily basis of constantly reasurance her that we love her, want her, don't hate her, etc. She acts out and my very sweet little girl is disappearing. After a lot of discussions with the psychologist we decided it was time to help her with medication. I have been so worried that she was too little to tell me if she was suffering from side effects of the medication. Yesterday morning was the first day she began taking Zoloft and to my surprise by the afternoon she was already having side effects. She complained of a headache (she doesn't get them) and after about 45mins in bed last night she started crying saying that she was scared and was having a hard time going to sleep (never an issue). She called us again another 45 mins later and was crying because she said she had a bad dream. She woke again at 1am crying because she had another bad dream (she does get bad dreams so I'm not sure if this was from the medications or not). The dose the doctor prescribed is only .625ml. Not even one 1ml so I am so surprised that she already feeling the effects. I still think she needs help but I feel so horrible that I can be hurting her in some way. I would love to hear from other parents experience who have young children on Zoloft or Prozac.
     
  2. Malika

    Malika Well-Known Member

    Hello and welcome. Just an off-the-top-of-the-head idea, but what did you tell your little girl about starting medication? She is clearly very sensitive and it is not beyond the bounds of probability that she has picked up on your own anxiety and (understandable) hesitation about giving medications and is kind of delivering this back to you, in the way that children do.

    On the other hand, she may indeed be suffering side effects. I have no direct experience of these medications and cannot help there, I'm afraid. Others will post who have and can, I am sure.
     
  3. keista

    keista New Member

    My DD1 was 8 when she went on Zoloft. It was the second medication she tried and we only tried it for a month since it made her excessively tired. It also packed on weight, but the doctor didn't care about that.

    As scary as it may be, you do have to give it more than one day. "mild" side effects may go away. what you really want to watch for are changes in mood. In this case, her mood getting worse or her getting aggressive.

    ((((HUGS))))
     
  4. StressedM0mma

    StressedM0mma Active Member

    Hi. My difficult child started Celexa when she was about 7. It was wonderful for her. Like the others said unfortunately you do need to give it more than one day. The headache may or may not be a side effect. If it is, it will go away. It sounds as if she was anxious about taking the medications.

    My difficult child did take zoloft recently, but it was not the right medication for her. She is now back on Celexa and doing much better. Just keep an eye on her. Hope you see improvement.
     
  5. Bunny

    Bunny Guest

    You have to give it a couple of weeks to see how the medications are really effecting her. You can't really get an idea of what the medications are doing to her after only one day. Give it a little more time and if you still have concerns then I would call the doctor who gave her the medications and see what he/she has to say about it.
     
Loading...